Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A change after resistance test
Nov 2, 2002

Dear Dr.,

I am a 36 yr old WM pos. 1997. I recently started a new combination of drugs after resistance to my last drugs of sustiva. I have finally found a combo I can live with, relatively little side effects. I am now on amprenavir with a norvir, 3TC, D4T. What can you tell me of this combo? I did show resistance to 3TC, but my Dr. says it will still help.

Thank-You.

Response from Dr. Boyle

Amprenavir/ritonavir is an effective combination, but the pill burden is a bid difficult for many patients. Fortunately, in the near future FOS-amprenavir will be available and will significantly reduce the pill burden associated with this combination. As far as your current regimen, its difficult to comment without more history regarding your prior antiretroviral exposure and the details of your resistance test; however, I'm not sure that I have a lot of confidence in a regimen where there is already resistance to one of the agents (3TC) being used, even though it may lead to a certain amount of compromise in replication capacity. If you're going to sick with this regimen, I would watch your viral load very carefully, and if you are not responding as desired, I would consider either an intensification or change of therapy.



Previous
Acute Hiv/Hbv infection
Next
Restarting Therapy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement